MAUDE Adverse Event Report: ZIMMER BIOMET, INC. PERSONA ARTICULAR SURFACE FIXED BEARING (PS); PROSTHESIS, KNEE

ZIMMER BIOMET, INC. PERSONA ARTICULAR SURFACE FIXED BEARING (PS); PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Loss of Range of Motion (2032); Ambulation or Postural Difficulties (2544); Subluxation (4525); Swelling/ Edema (4577)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: 42500006401 - femur cemented posterior stabilized (ps) narrow left size 8 - 63193676.42532006401 - tibia cemented 5 degree stemmed left size c - 63380431.42557000114 - stem extension tapered cemented 14 mm diameter +30 mm length - 63483656.42540200029 - all-poly patella cemented 29 mm diameter - 63411320.Customer has indicated that the product will not be returned to zimmer biomet for investigation as it remains implanted.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the patient underwent an initial left total knee arthroplasty.Patient reported a popping sensation with feeling the joint gave out.They noted their last episode they heard the pop and felt the implant move out then pop into place.The patient also reported having pain and difficulty ambulating.No records were provided.The patient followed up with their surgeon, who ordered an mri for their continued pain, difficulty ambulating, decreased range of motion, and subluxation.A revision was planned for the near future but was delayed due to the patient's medical history.Attempts have been made and all available information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4; b5; b6; d2; g1; g3; g6; h1; h2; h11 the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
No further event information available at the time of this report.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4; b5; d2; g1; g3; g6; h1; h2; h3; h6.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.The device history record was reviewed and no discrepancies relevant to the reported event were found.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following; 6 months of popping occurring making the patient feel unstable and also has some back pathology at this time.The patient has pain at rest and with activities affecting ambulation, instability, buckling, and popping.The exam noted effusion, tenderness, decreased rom, and an antalgic gait using a cane.X-ray imaging noted a well aligned prosthesis with anterior subluxation of tibia in the lateral view and a mri was ordered.Treatment was discussed and a revision was put on hold due to pre-existing medical conditions.This event is for a planned revision for instability, subluxation, difficulty ambulating, and pain is considered a serious injury as illness or impairment for which hospitalization, medical intervention and/or surgical intervention has occurred.Radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: intact left knee arthroplasty.Trace joint effusion.Mild extensor mechanism tendinosis, with patella baja.No soft tissue mass is visualized.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
PERSONA ARTICULAR SURFACE FIXED BEARING (PS)
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key19461968
Report Number0001822565-2024-01869
Device Sequence Number17826280
Product Code MBH
UDI-Device Identifier00889024237117
UDI-Public(01)00889024237117(17)201031(10)63202750
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K121771
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2020
Device Model NumberN/A
Device Catalogue Number42512400513
Device Lot Number63202750
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2024
Supplement Date Received by Manufacturer06/11/2024
09/25/2024
Initial Report FDA Received Date06/04/2024
Supplement Report FDA Received Date06/20/2024
09/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/03/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Outcome Attributed to Adverse Event Other;
Patient SexFemale
Patient Weight88 KG